It's entirely possible that NINE YEARS ago you DID have an allergic reaction to the ONE Lexapro tablet you took, but I sincerely doubt that you are still being affected by that.
I've also never heard of an allergic reaction causing the severe and traumatic types of symptoms you describe.
I urge you to see your doctor immediately for a very thorough physical and a referral to a psychiatrist to help you deal with the resulting emotional issues you have to this day.
I wish you the best of luck
I never had any type of problem this severe until I took the lexapro, and I do agree that an allergic reaction should not last that long that's why I can't figure it out..There is NO DOUBT THAT THIS STILL FLARES UP FROM TIME TO TIME BELIEVE ME!! I wouldn't say that I experience this if it wasn't true I would love for it to just go away and forget all about it.. I do get better, but at times, but at times it still happens. I have been to doctors and I do have a psychiatrist I have to keep I go every 3 to 6 months to get refills and and follow ups they prescribe me anti- depressants,and xanax " which I only take xanax if I have to" I am terrified of almost any medication now. but after so long it's like my system gets immune to them and I have to start all over. Thank you very much for taking the time to read my story .
Vioxx was recalled several years ago due to sudden deaths from taking it. Your reaction may have been from the combination of the two drugs.
I know vioxx was recalled,but all I could find about it was like heart attacks and strokes. I have had to have an ablation done to lower my heart rate 2 years after this happen, but my heart rate runs a little high still. I have been to many doctors I have never got answers for what happen just medicine for depression and aniexty. I read a little about you sounds like you have been through alot. I am sorry for your pain because I couldn't imagine being in your shoes. I thought if I posted something on here about what happen to me that I can get some answers hopefully, and maybe write to someone on here just to help me get through some bad things because I really have no one that understands. I have severe aniexty and depreesion because I have been through some horrbile things myself. I just wished I knew what happen I have seen 2 other people that has similiar symptoms on here with lexapro so, I know now at least I am not alone.However the two meds could have made me have 2 reactions.I just wonder what it has messed up in my body and if there is anything to correct it. I am so desperate for an answer.
Have you discussed any different anxiety drugs with your doctor. Although benzos are not designed to be taken "long term" some are better than others at actually preventing these panic/anxiety attacks.(particularly Klonopin) Couldn't hurt to ask your Doc. Also some people benefit from Buspar which is not a benzo. Good luck. I know it's hard to relax when you never know when the hammer will drop!
Yes,I have and I have tried klonopin, but it doesn't work and I get real angry and agaitated with it. I am not crazy about xanax at all they can be addtictive I have already found that out. I realized I was addicited to them after all those symptoms happen to me when I started to calm down . I had to make the decsion to come off them slowly which wasn't easy I just knew taking them wasn't for me if I could help it. Now I have them only if I need them and I have gone months without them I just have to try and keep my head level so I know when I actually need them or if it's my systems craving them. I am now on welbutrin xl 300mg. I started them about a month ago I went off my meds for 8 months because I though I was better...I go back in about a week to my doc. I am not sure what is going to happen. I think my system may be still adjusting, but my head tingles alot, the good part is I feel a little better with my depression. I am not familiar with buspar, but my mom was just put on it.I just hate changing meds. because, I am terrified of what will happen. I get scared just thinking about it.
Anything can happen in life. It's a crap shoot. That's especially true with medication, which is relatively new to the human body. Because there's no money in dealing with the minority who have really awful reactions to meds, there's just not a lot of studies on it -- the money is in developing new meds and selling the ones that are out there. I'm kinda in the camp of the person who suggested it was the vioxx, but who knows? One Lexapro couldn't give you serotonin syndrome unless you were on something else that also produced it, particularly since it doesn't even reach critical mass of working until 4-6 weeks of use, but for you, again, who knows? I feel for you, because I had a terrible reaction to stopping Paxil, and, like you, I've never recovered from it, and can't find anyone who knows what to do about it either, but I was on it for several years and this does happen to some people. One pill? That's odd, but you know better than we do.
You can message me if you want to. I am suffering almost 2 years later from effects of effexor. Its been hell.
I had the exact same reaction to taking one Lexapro several years ago! It was the scariest time of my life. That was the only thing I had taken. I wasn't on any other meds. I was seriously going out of my mind! My skin was crawling. It was pure hell.... It eventually wore off days later, I guess. But this is why I do not like ANY type of anti-depressants. A xanax here and there is just fine for the anxiety, and I don't really like them either. The best approach is CBT or other forms of therapy. Reading, talking to friends and family, etc...
I can't believe I read your post about this, because I never thought anymore about it years later. I just thought it was my body freaking out, but always thought something strange as to why the lexapro and no other anti-depressants doing that. I had tried several other ones prior to the Lexapro, but it was a lengthy time before. Anyhow, we know our bodies better than anyone else, so I am hoping you find the thing(s) that help you the best!
Thanks for letting me know that you went through the same things. Alot of people think it's impossible, but when you are the one suffering you know it is real. I am glad your symptoms went away I was just not that fortunate. I have to take something several times I have tried to stop because I thought it was finaly all over with but..I always end back up on something because of it. I am not a fan of xanax but it is the only thing that I have found that will relax me.I still pray that one day I will not have to take anything. I have been through all types of therapy,but talking doesn't make my body feel better. I do need to talk sometimes about how I am feeling, but it seems pointless because they haven't been through it so they don't understand. This is the first time I have ever tried to find someone else who went through this.I guess I am just reaching out. My parents aren't healthy so I try not to mention my problems to worry them. I can talk to my husband but again he can just listen because he really don't know what to say. Thanks again for sharing what happen to you. Take care
This thread is freaking me out. My new psychiatrist has me on valium, and the goal is to put me on Lexapro or something like it, down the road. I am sorry for your troubles, KLG - I can't offer any guess as to what caused your extreme reaction to the Lexapro or a combo of that and Vioxx or whatever. I only know that as someone new to the whole meds experience, the idea that one could even have such a reaction scares the s_ _t out of me and makes me less inclined to try it. I'm now on diazepam (valium), and am up to half a 2 mg pill daily - not a lot, buy I'm sensitive to all meds so it took a bit of getting used to. I am glad you shared your experience w/ us, and look forward to learning from others on this forum, as well, about how lexapro - and valium, for that matter, have affected them. Hope things go better for you soon.
If any way possible avoid all anti-depressents, just take the valium as needed and be careful because they can become additive. I am also sensitive to all meds. as well I always just take half of a dose of something like 1 tylenol will knock me out for a few hours.You do have to remember throughout your treatment that not everyone reacts the same. I wish you the best of luck.